Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 4, 2022, 2:32 PM CST for 8 counties in Oklahoma. It took effect at Mar 5, 2022, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2022, 2:32 PM CST (20:32 UTC)
- In effect from
- Mar 5, 2022, 12:00 PM CST
- Expired
- Mar 5, 2022, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103 WWUS84 KTSA 042032 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 232 PM CST Fri Mar 4 2022 .A dry line will move into western portions of Osage and Pawnee counties Saturday afternoon, with rapidly falling humidity and gusty west to southwest winds. The dry line may move as far east as a Nowata to Okemah line by late afternoon or early evening, and this would result in rapidly deteriorating fire weather conditions. OKZ054-059-050445- /O.UPG.KTSA.FW.A.0001.220305T1800Z-220306T0200Z/ /O.NEW.KTSA.FW.W.0003.220305T1800Z-220306T0200Z/ Osage-Pawnee- 232 PM CST Fri Mar 4 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST SATURDAY FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon to 8 PM CST Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Oklahoma, Osage, and Pawnee counties. * WIND...Gusty west to southwest wind at 25 to 40 mph. * HUMIDITY...Afternoon RH values falling into the 15 to 25 percent range. * TEMPERATURE...Unseasonably warm conditions with highs around 80 degrees. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ055-056-060-061-064-065-050445- /O.NEW.KTSA.FW.A.0002.220305T1800Z-220306T0200Z/ Washington OK-Nowata-Tulsa-Rogers-Creek-Okfuskee- 232 PM CST Fri Mar 4 2022 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR northeast oklahoma... The National Weather Service in Tulsa has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...IN Oklahoma, Washington, Nowata, Tulsa, Rogers, Creek, and Okfuskee counties. * WIND...South to southwest winds 25 to 40 mph. * HUMIDITY...Afternoon RH values falling into the 20 to 25 percent range. * TEMPERATURE...Highs 75 to 80. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. && $$
3 follow-up statements
227 WWUS84 KTSA 051122 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 522 AM CST Sat Mar 5 2022 .A dry line will move into portions of northeast Oklahoma Saturday afternoon, possibly as far east as a Nowata to Okemah line. Rapidly falling humidity, very warm temperatures and gusty west to southwest winds will develop behind the dryline which will result in deteriorating fire weather conditions. OKZ055-056-060-061-064-065-051930- /O.UPG.KTSA.FW.A.0002.220305T1800Z-220306T0200Z/ /O.EXA.KTSA.FW.W.0003.220305T1800Z-220306T0200Z/ Washington OK-Nowata-Tulsa-Rogers-Creek-Okfuskee- 522 AM CST Sat Mar 5 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 8 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...IN Oklahoma, Washington, Nowata, Tulsa, Rogers, Creek, and Okfuskee counties. * WIND...South to southwest winds 25 to 40 mph. * HUMIDITY...Afternoon RH values falling into the 20 to 25 percent range. * TEMPERATURE...Highs 75 to 80. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ066-051930- /O.EXA.KTSA.FW.W.0003.220305T1800Z-220306T0200Z/ Okmulgee- 522 AM CST Sat Mar 5 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OKMULGEE COUNTY... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 8 PM CST this evening. * AFFECTED AREA...IN Oklahoma, Okmulgee county. * WIND...Gusty west to southwest wind at 25 to 35 mph. * HUMIDITY...Afternoon RH values falling into the 20 to 30 percent range. * TEMPERATURE...Unseasonably warm conditions with highs around 80 degrees. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ054-059-051930- /O.CON.KTSA.FW.W.0003.220305T1800Z-220306T0200Z/ Osage-Pawnee- 522 AM CST Sat Mar 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES... * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...Gusty west to southwest wind at 25 to 40 mph. * HUMIDITY...Afternoon RH values falling into the 15 to 25 percent range. * TEMPERATURE...Unseasonably warm conditions with highs around 80 degrees. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
527 WWUS84 KTSA 052039 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 239 PM CST Sat Mar 5 2022 .A dry line will move into portions of northeast Oklahoma through the afternoon, possibly as far east as a Nowata to Okemah line by early this evening. Rapidly falling humidity, very warm temperatures and gusty west to southwest winds will develop behind the dryline which will result in quickly deteriorating fire weather conditions. A cold front will move through northeast Oklahoma this evening and while cooler temperatures will result, an abrupt shift to northwest winds will complicate ongoing fire suppression efforts. OKZ054>056-059>061-064>066-060200- /O.CON.KTSA.FW.W.0003.000000T0000Z-220306T0200Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee- 239 PM CST Sat Mar 5 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES... * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...Gusty west to southwest wind at 25 to 40 mph. * HUMIDITY...Afternoon RH values falling into the 15 to 25 percent range. * TEMPERATURE...Unseasonably warm conditions with highs around 80 degrees. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
690 WWUS84 KTSA 060148 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 748 PM CST Sat Mar 5 2022 OKZ054>056-059>061-064>066-060300- /O.EXP.KTSA.FW.W.0003.000000T0000Z-220306T0200Z/ Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee- Okmulgee- 748 PM CST Sat Mar 5 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... A cold front, currently located near a Hominy...Nowata line, will continue pushing southeast through northeast Oklahoma this evening. Brief gusty northwest winds are expected behind the front, however RH values will quickly recover into the 40 to 50 percent range. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:35 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 4, 11:35 AM CST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1135 AM CST Fri Mar 4 2022 ...New AVIATION... .SHORT TERM... (The rest of today ) Issued at 911 AM CST Fri Mar 4 2022 Stronger south winds return today, as the upper flow pattern transitions to troughing in the West and SW flow over the Plains. Aside from passing high cloud, quiet and mild weather will prevail. High temps will be held back a bit by the cloud cover. && .LONG TERM... (Tonight through Thursday) Issued at 314 AM CST Fri Mar 4 2022 Active weather pattern expected through the weekend as a pair of strong upper waves traverses the area. Initial upper wave will lift into the central Plains on Saturday with cold front moving into northeast Oklahoma Saturday evening. Ahead of front, dry line is forecast to move into portions of northeast Oklahoma during the afternoon with the potential for critical fire weather conditions developing, mainly over Osage and Pawnee counties. A fire weather watch will therefore be issued for aforementioned area with afternoon RH values forecast to fall into the 20 to 25 percent range west of dry line with gusty west to southwest winds at 20 to 30 mph. Ahead of dry line, southerly winds will likely gust to around 40 mph and a wind advisory may be needed. Scattered showers with a few isolated thunderstorms will be possible across southeast Oklahoma/northwest Arkansas Saturday afternoon/evening in zone of stronger forcing / low jet axis. Cold front will likely stall near or just south of the I-44 corridor by Sunday morning as secondary upper wave approaches from the west. Deeper moisture is expected by this time along and south of the front with scattered strong thunderstorms developing near boundary Sunday afternoon/evening. Although instability is expected to remain marginal (500-750 j/KG MUCAPE), a few severe storms will be possible. Given the strong low level wind profiles expected a brief tornado or two can not be ruled out. The heavy rainfall may be the more significant threat as PWATs approach 1.5 inches ahead of frontal boundary. The severe/heavy rainfall threat will likely end late Sunday night as cold front sweeps east of the area. Still the potential for tail end of light precipitation to switch over to light snow late Sunday night into Monday, however no accumulations are expected. Colder conditions forecast behind front Monday into Tuesday as surface high pressure builds over the region. A slow warming trend is expected by mid week. A few scattered showers will be possible on Wednesday as another upper wave moves over the area. Limited moisture will be available during this time and precipitation will likely remain light. Another strong Arctic cold front is forecast to move into the area Thursday or Friday. Timing of front remains somewhat uncertain at this time given the spread in the GFS/ECMWF ensemble members. Stayed close to NBM guidance through the extended periods. && .AVIATION... (18Z TAFS) Issued at 1134 AM CST Fri Mar 4 2022 VFR conditions will prevail today and much of tonight. Low level moisture return will result in the overspread of MVFR cigs first across E OK and then into NW AR by the end of the TAF period. LLWS conditions will develop due to LLJ overnight aft 05Z and will persist into early Saturday morning. South winds will be gusty thru the period, with gusts 20 to 30 kts possible. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 59 75 43 / 0 0 20 0 FSM 75 55 72 56 / 0 0 50 20 MLC 75 58 72 54 / 0 0 30 10 BVO 76 59 78 39 / 0 0 20 0 FYV 72 53 69 52 / 0 0 50 20 BYV 72 57 69 54 / 0 0 50 30 MKO 75 57 70 49 / 0 0 30 10 MIO 73 58 70 41 / 0 0 40 10 F10 76 59 75 49 / 0 0 10 0 HHW 75 57 70 59 / 0 0 50 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...AR...None. && SHORT TERM...30 LONG TERM....12 AVIATION...30
Hazardous weather outlook, Mar 4, 1:39 PM CST, 53 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 139 PM CST Fri Mar 4 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 139 PM CST Fri Mar 4 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and far Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Along/West of highway 75 Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Strong south winds will gust to around 30 mph across northeast Oklahoma and far northwest Arkansas. Winds should also remain strong overnight. The winds, along with lower humidities west of highway 75, will yield elevated fire spread potential for the remainder of the afternoon. Increasing low level moisture and cooling temps tonight will raise humidity levels and reduce the fire spread potential. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Very High Fire Weather...Thunderstorm and High Wind Potential. SUNDAY...Severe Thunderstorm...Heavy Rain and High Wind Potential. MONDAY...High Wind and Winter Weather Potential. TUESDAY thru THURSDAY...No Hazards. EXTENDED DISCUSSION... Potentially dangerous fire weather conditions are expected to develop behind a dryline on Saturday afternoon, mainly to the west of highway 75 in northeast Oklahoma. For areas behind the dryline, conditions will become extremely conducive to the spread of wildfires. Southwest winds could gust in excess of 40 mph, while humidities plummet below 25 percent. An isolated storm is possible along and east of highway 69 Saturday night along a cold front. There is an elevated risk of severe storms mainly Sunday evening from far northwest Arkansas down into southeast Oklahoma. The initial storms that form north of the front Sunday afternoon could produce large hail, but the threat by evening will transition to damaging wind and a low tornado threat with storms along and possibly ahead of the surface low and front. Heavy rainfall is forecast with the storms, with a swath of one to two inches expected close to the front from far northwest Arkansas down into southeast Oklahoma, locally in the two to three inch range. Localized flash flooding and main-stem river flooding is possible. The storms will exit the region by Monday morning, with strong and gusty north to northwest winds and much cooler air moving into the area behind the front. Some light snow will be possible across far northeast Oklahoma near the Kansas border, but no accumulation or impact is expected. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:07 AM CST | Fire Weather Watch | TSA | Pawnee | 11 hr |
| Mar 4, 2:32 PM CST | Fire Weather Watch | TSA | Creek, Nowata, Okfuskee, Rogers, Tulsa, Washington | 15 hr |
| Mar 4, 3:08 PM CST | Wind Advisory | TSA | Craig, Creek, Nowata, Pawnee, Rogers, Tulsa and 1 more | 27 hr |
Nearby
Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.